Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 267, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 18, 2017, 3:28 PM CST for Hardeman County, McNairy County, Tennessee; Alcorn County, Tippah County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2017, 3:28 PM CST (21:28 UTC)
- Expired
- Nov 18, 2017, 4:15 PM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcorn County, MS, Tippah County, MS, Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 3:40 PM CST | TSTM WND DMG | 3 Ese Walnut, MS | TREES DOWN ON COUNTY ROAD 212 IN NORTH TIPPAH COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 12:35 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
194
WUUS54 KMEG 182128
SVRMEG
MSC003-139-TNC069-109-182215-
/O.NEW.KMEG.SV.W.0267.171118T2128Z-171118T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
328 PM CST SAT NOV 18 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Tippah County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Southeastern Hardeman County in western Tennessee...
McNairy County in western Tennessee...
* Until 415 PM CST
* At 328 PM CST, a severe thunderstorm was located 10 miles north of
Ripley, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Corinth, Selmer, Big Hill Pond State Park, Adamsville, Glen,
Pocahontas, Theo, Farmington, Walnut, Middleton, Eastview, Michie,
Falkner, Guys, Ramer, Stantonville, Kossuth, Chalybeate, Pebble
Hill and Strickland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3478 8902 3512 8901 3526 8837 3500 8838
3500 8836 3488 8837
TIME...MOT...LOC 2128Z 243DEG 56KT 3488 8894
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
162
WWUS54 KMEG 182146
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
346 PM CST SAT NOV 18 2017
MSC139-TNC069-182154-
/O.CAN.KMEG.SV.W.0267.000000T0000Z-171118T2215Z/
Tippah MS-Hardeman TN-
346 PM CST SAT NOV 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIPPAH AND
SOUTHEASTERN HARDEMAN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM CST for
western Tennessee.
LAT...LON 3488 8837 3482 8875 3486 8876 3486 8882
3499 8882 3500 8879 3517 8878 3526 8837
3500 8838 3500 8836
TIME...MOT...LOC 2144Z 243DEG 56KT 3500 8866
$$
MSC003-TNC109-182215-
/O.CON.KMEG.SV.W.0267.000000T0000Z-171118T2215Z/
Alcorn MS-McNairy TN-
346 PM CST SAT NOV 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR ALCORN AND MCNAIRY COUNTIES...
At 344 PM CST, a severe thunderstorm was located near Theo, or near
Big Hill Pond State Park, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Corinth, Selmer, Big Hill Pond State Park, Adamsville, Glen, Theo,
Farmington, Eastview, Michie, Guys, Ramer, Stantonville, Kossuth,
Pebble Hill, Strickland, Wenasoga, Tulu, Jobes, Old Lawton and Acton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3488 8837 3482 8875 3486 8876 3486 8882
3499 8882 3500 8879 3517 8878 3526 8837
3500 8838 3500 8836
TIME...MOT...LOC 2144Z 243DEG 56KT 3500 8866
HAIL...<.75IN
WIND...60MPH
$$035
WWUS54 KMEG 182210
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
410 PM CST SAT NOV 18 2017
MSC003-TNC109-182219-
/O.EXP.KMEG.SV.W.0267.000000T0000Z-171118T2215Z/
Alcorn MS-McNairy TN-
410 PM CST SAT NOV 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR ALCORN AND MCNAIRY COUNTIES
WILL EXPIRE AT 415 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM CST for
western Tennessee.
LAT...LON 3488 8837 3482 8875 3486 8876 3486 8882
3499 8882 3500 8879 3517 8878 3526 8837
3500 8838 3500 8836
TIME...MOT...LOC 2209Z 243DEG 56KT 3518 8824
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 3:06 PM CST, 22 minutes earlier.
Area forecast discussion, Nov 18, 3:06 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
306 PM CST Sat Nov 18 2017
.DISCUSSION...
A cold front has crossed the Mississippi River and continue to
move east across the forecast area. Showers and thunderstorms can
be found ahead of the front. Some of the thunderstorms are
producing gusty winds and a Severe Thunderstorm Watch remains in
effect until 7 PM this evening. As the cold front moves out of
west Tennessee, the thunderstorms will be out of the region and
the Severe Thunderstorm watch will be cancelled.
Behind the cold front, gusty northwest winds will continue to blow
for a few hours and the Wind Advisory will remain in effect
through this evening. Temperatures will become quite chilly
overnight with lows Sunday morning in the mid to upper 30s. High
pressure will be over the southern Plains by Sunday morning giving
us a dry and chilly day. Highs on Sunday will only be in the upper
40s to lower 50s. The surface high will move through the region
Sunday night which will allow temperatures to drop into the mid
20s to lower 30s by Monday morning.
By Monday morning, the surface high will be east of the region
which will shift the winds to the south and bring milder air into
the forecast area. The warming trend will continue into Tuesday
before another cold front moves through the region Tuesday night.
This front will have little if any moisture to deal with so no
rain is expected.
High pressure builds into the region by Wednesday morning bringing
more dry weather and below normal temperatures for Wednesday and
Thursday. Winds will shift back to the south by Friday morning
bringing a warming trend for Friday and next Saturday.
ARS
&&
.AVIATION...
18Z TAFs
Strong winds will be the main concern during this period....with
a south to southwest direction veering northwest. Frequent gusts
to 28-34kts. Winds will subside later tonight. Next hazard will be
thunderstorms along a fast moving cold front. Highly confident
with timing being no more than 90 minutes. Wind gusts during
storms will be more westerly and slight stronger...with conditions
dropping from MVFR to brief IFR. Clearing skies tonight...with
VFR weather during the latter half of the period for all sites.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 PM CST this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Wind Advisory until 6 PM CST this evening for Dunklin-Pemiscot.
MS...Wind Advisory until 6 PM CST this evening for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
Wind Advisory until 9 PM CST this evening for Alcorn-Prentiss-
Tippah-Tishomingo-Union.
TN...Wind Advisory until 6 PM CST this evening for Crockett-Dyer-
Fayette-Haywood-Lake-Lauderdale-Obion-Shelby-Tipton.
Wind Advisory until 9 PM CST this evening for Benton TN-Carroll-
Chester-Decatur-Gibson-Hardeman-Hardin-Henderson-Henry-
Madison-McNairy-Weakley.
&&Hazardous weather outlook, Nov 18, 6:45 AM CST, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 645 AM CST Sat Nov 18 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 645 AM CST Sat Nov 18 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk for Severe Thunderstorms today across the all of west Tennessee and portions of north Mississippi. A Marginal Risk for Severe Storms exists across the remainder of the Mid South. A line of thunderstorms are expected to develop just west of the Mississippi River by early afternoon and push across areas east of the river through early evening. The primary severe weather risk will be damaging winds. A wind advisory remains in effect across much of the Mid South today. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of the Mid South this afternoon through early evening. JLH
In the hours before
Special weather statement, Nov 18, 1:38 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
138 PM CST SAT NOV 18 2017
TNZ002-003-019-020-048-051-182030-
Weakley TN-Crockett TN-Lauderdale TN-Obion TN-Dyer TN-Gibson TN-
138 PM CST SAT NOV 18 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CST
FOR...
Weakley County in western Tennessee...
Crockett County in western Tennessee...
Northeastern Lauderdale County in western Tennessee...
Obion County in western Tennessee...
Dyer County in western Tennessee...
Gibson County in western Tennessee...
At 138 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Miston, or 7 miles
north of Dyersburg, moving east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Weakley...Crockett...northeastern Lauderdale...Obion...Dyer
and Gibson Counties should monitor this storm closely.
LAT...LON 3612 8862 3612 8865 3607 8866 3606 8869
3579 8872 3579 8934 3582 8936 3582 8940
3579 8942 3579 8975 3582 8970 3584 8971
3589 8968 3589 8965 3593 8966 3650 8926
3650 8852
TIME...MOT...LOC 1938Z 263DEG 52KT 3614 8942Special weather statement, Nov 18, 1:53 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
153 PM CST SAT NOV 18 2017
ARZ028-036-TNZ048>051-088-089-182045-
Mississippi AR-Crittenden AR-Tipton TN-Fayette TN-Crockett TN-
Lauderdale TN-Shelby TN-Haywood TN-
153 PM CST SAT NOV 18 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CST
FOR...
Central Mississippi County in eastern Arkansas...
Northeastern Crittenden County in eastern Arkansas...
Tipton County in western Tennessee...
Fayette County in western Tennessee...
Southern Crockett County in western Tennessee...
Lauderdale County in western Tennessee...
Northern Shelby County in western Tennessee...
Haywood County in western Tennessee...
At 153 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Meeman Shelby
Forest State Park, moving east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Mississippi...northeastern Crittenden...Tipton...
Fayette...southern Crockett...Lauderdale...northern Shelby and
Haywood Counties should monitor this storm closely.
LAT...LON 3583 8899 3568 8904 3568 8906 3569 8907
3555 8907 3543 8911 3543 8918 3515 8919
3515 9032 3584 8983
TIME...MOT...LOC 1953Z 257DEG 52KT 3532 9008Special weather statement, Nov 18, 2:09 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
209 PM CST SAT NOV 18 2017
MSZ001-002-007-008-TNZ088-089-182100-
Tunica MS-Marshall MS-DeSoto MS-Tate MS-Fayette TN-Shelby TN-
209 PM CST SAT NOV 18 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CST
FOR...
Tunica County in northwestern Mississippi...
Western Marshall County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Tate County in northwestern Mississippi...
Southern Fayette County in western Tennessee...
Southern Shelby County in western Tennessee...
At 208 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Lynchburg, or near
Horn Lake, moving east at 60 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tunica...western Marshall...DeSoto...Tate...southern
Fayette and southern Shelby Counties should monitor this storm
closely.
LAT...LON 3467 9047 3470 9047 3486 9035 3484 9031
3487 9031 3491 9025 3494 9024 3496 9027
3513 9014 3512 9009 3514 9006 3515 8919
3499 8931 3499 8935 3494 8935 3455 8967
3455 9054 3458 9056
TIME...MOT...LOC 2008Z 257DEG 52KT 3498 9011Special weather statement, Nov 18, 2:26 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
226 PM CST SAT NOV 18 2017
TNZ003-004-020>022-051-182130-
Carroll TN-Weakley TN-Crockett TN-Benton TN-Henry TN-Gibson TN-
226 PM CST SAT NOV 18 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CST
FOR...
Carroll County in western Tennessee...
Eastern Weakley County in western Tennessee...
East central Crockett County in western Tennessee...
Benton County in western Tennessee...
Henry County in western Tennessee...
Eastern Gibson County in western Tennessee...
At 225 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Trenton, moving
east at 90 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...eastern Weakley...east central Crockett...
Benton...Henry and eastern Gibson Counties should monitor this storm
closely.
LAT...LON 3613 8792 3598 8802 3594 8801 3594 8793
3582 8797 3581 8803 3584 8803 3585 8806
3585 8818 3582 8818 3583 8856 3579 8860
3579 8916 3649 8854 3649 8806 3644 8806
3631 8796 3622 8795 3617 8792
TIME...MOT...LOC 2025Z 250DEG 78KT 3595 8897Special weather statement, Nov 18, 2:39 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
239 PM CST SAT NOV 18 2017
TNZ050>055-089>091-182145-
Hardeman TN-Henderson TN-Chester TN-Fayette TN-Madison TN-
Crockett TN-Decatur TN-McNairy TN-Haywood TN-
239 PM CST SAT NOV 18 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CST
FOR...
Hardeman County in western Tennessee...
Henderson County in western Tennessee...
Chester County in western Tennessee...
Northern Fayette County in western Tennessee...
Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Decatur County in western Tennessee...
Northern McNairy County in western Tennessee...
Eastern Haywood County in western Tennessee...
At 239 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Humboldt, moving
east at 90 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Hardeman...Henderson...Chester...northern Fayette...
Madison...southeastern Crockett...Decatur...northern McNairy and
eastern Haywood Counties should monitor this storm closely.
LAT...LON 3578 8798 3572 8803 3560 8803 3538 8820
3542 8823 3542 8836 3514 8838 3515 8964
3586 8907 3585 8902 3580 8890 3579 8860
3583 8856 3582 8818 3585 8818 3584 8808
3585 8806 3584 8803 3581 8803 3582 8797
TIME...MOT...LOC 2039Z 251DEG 79KT 3578 8894Special weather statement, Nov 18, 2:52 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
252 PM CST SAT NOV 18 2017
MSZ002>005-008-TNZ089>091-182200-
Tippah MS-Marshall MS-Benton MS-Tate MS-Alcorn MS-Hardeman TN-
Fayette TN-McNairy TN-
252 PM CST SAT NOV 18 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CST
FOR...
Tippah County in northeastern Mississippi...
Marshall County in northwestern Mississippi...
Benton County in northeastern Mississippi...
Eastern Tate County in northwestern Mississippi...
Western Alcorn County in northeastern Mississippi...
Southern Hardeman County in western Tennessee...
Southeastern Fayette County in western Tennessee...
Southwestern McNairy County in western Tennessee...
At 252 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Byhalia, or 12
miles west of Holly Springs, moving east at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tippah...Marshall...Benton...eastern Tate...western
Alcorn...southern Hardeman...southeastern Fayette and southwestern
McNairy Counties should monitor this storm closely.
LAT...LON 3476 8867 3475 8872 3460 8872 3460 8924
3450 8925 3452 8933 3452 8943 3455 8948
3456 8998 3478 8978 3477 8972 3483 8972
3514 8944 3514 8857
TIME...MOT...LOC 2052Z 251DEG 49KT 3478 8967The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 12:58 PM CST | Special Weather Statement | MEG | Dyer, Lake | 47 min |
| Nov 18, 1:38 PM CST | Special Weather Statement | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 52 min |
| Nov 18, 1:53 PM CST | Special Weather Statement | MEG | Crockett, Fayette, Haywood, Lauderdale, Shelby, Tipton | 52 min |
| Nov 18, 2:26 PM CST | Special Weather Statement | MEG | Benton, Carroll, Crockett, Gibson, Henry | 64 min |
| Nov 18, 2:39 PM CST | Special Weather Statement | MEG | Chester, Decatur, Fayette, Hardeman, Haywood, Henderson and 2 more | 66 min |
| Nov 18, 3:38 PM CST | Special Weather Statement | MEG | Decatur, Hardin, McNairy | 52 min |
| Nov 18, 3:54 PM CST | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 36 min |
| Nov 18, 1:24 PM CST | Special Weather Statement | MEG | Tunica | 51 min |
| Nov 18, 2:09 PM CST | Special Weather Statement | MEG | DeSoto, Marshall, Tate, Tunica | 51 min |
| Nov 18, 2:52 PM CST | Special Weather Statement | MEG | Benton, Marshall, Tippah | 68 min |
| Nov 18, 3:32 PM CST | Special Weather Statement | MEG | Lafayette, Pontotoc, Union | 43 min |
| Nov 18, 3:49 PM CST | Special Weather Statement | MEG | Prentiss, Tishomingo | 56 min |
| Nov 18, 4:05 PM CST | Special Weather Statement | MEG | Itawamba, Lee, Pontotoc | 55 min |
| Nov 18, 4:07 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 38 min |
| Nov 18, 4:31 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 29 min |
| Nov 18, 4:55 PM CST | Special Weather Statement | MEG | Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.